Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 533, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 13, 2005, 2:47 PM CST for Lee County, Russell County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2005, 2:47 PM CST (20:47 UTC)
- Expired
- Jan 13, 2005, 3:45 PM CST
- In force
- 58 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Lee County, AL, Russell County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 10:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 132047
SVRBMX
ALC081-113-132145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN EAST CENTRAL ALABAMA
RUSSELL COUNTY IN SOUTHEAST ALABAMA
* UNTIL 345 PM CST
* AT 241 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF SALEM TO HURTSBORO...AND MOVING
EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHS STATION...SEALE...PITTSVIEW...LADONIA...HOLY TRINITY AND
FORT MITCHELL.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3263 8542 3219 8542 3210 8507 3227 8493
3264 8508
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 2:44 AM CST, 12 hours 3 minutes earlier.
Area forecast discussion, Jan 13, 2:44 AM CST, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 244 AM CST THU JAN 13 2005 .SYNOPSIS...COLD FRONT WILL MOVE INTO AND ACROSS THE AREA TODAY AND EXIT THE SOUTHEAST SECTIONS OF THE AREA LATER TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. SOME STORMS MAY BE SEVERE. && .SHORT TERM...WILL STAY CLOSE TO THE TIMING OF THE GFS THIS FORECAST. EXPECT COLD FRONT TO ENTER THE WESTERN SECTIONS OF THE AREA LATER THIS MORNING AND MOVE RAPIDLY ACROSS THE AREA...EXITING THE SOUTHEAST SECTIONS LATER TONIGHT. IMPRESSIVE LOW LEVEL JET 50 TO 60 KNOTS EXPECTED TO MOVE ACROSS THE AREA. LATEST RADAR INDICATES LINE OF THUNDERSTORMS NEAR THE MS RIVER. GIVEN THE IMPRESSIVE LOW LEVEL JET...DEWPOINTS IN THE 60S...STRONG UPWARD VERTICAL MOTION AND FORECAST LIFTED INDICES MINUS 1 TO MINUS 2 AND TOTAL TOTALS AROUND 50...SPC HAS ENTIRE AREA OUT-LOOKED FOR SLIGHT RISK OF SEVERE STORMS. WILL INCLUDE SEVERE WORDING IN THE FORECAST FOR TODAY AND SAY WIDESPREAD SHOWERS/THUNDERSTORMS ALL SECTIONS. ALSO GIVEN THE STRONG SOUTHERLY FLOW WILL ISSUE A LAKE WIND ADVISORY FOR ALL SECTIONS. LATER TONIGHT...FRONT WILL BE SHIFTING TO OUR EAST AND RAIN WILL TAPER OFF FROM WEST TO EAST. HIGHEST POPS WILL BE IN THE EAST AND THEN WILL TAPER POPS DOWNWARD AFTER MIDNIGHT. FRIDAY...MUCH DRIER...COOLER AIR WILL OVERSPREAD THE AREA AND WILL INDICATE A GRADUAL CLEARING TREND WITH NO POPS IN THE FORECAST. SATURDAY AND SUNDAY...HIGH PRESSURE WILL BUILD ACROSS THE AREA AT THE SURFACE AND SOME HIGH LEVEL MOISTURE WILL SHIFT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA IN THE FORM OF SOME HIGH CLOUDS. TEMPERATURES REMAIN NEAR SEASONAL READINGS. && .LONG TERM(MONDAY THROUGH WEDNESDAY)....UPPER FLOW BECOMES MORE WEST TO NORTHWEST AND ALLOWS A SECONDARY SURGE OF COLDER AIR ON TUESDAY. OTHERWISE DRY CONDITIONS WILL CONTINUE WITH SOME PASSING MID AND HIGH LEVEL CLOUDS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 40 49 30 55 / 100 80 00 00 ANNISTON 68 41 51 31 55 / 100 90 00 00 BIRMINGHAM 68 40 51 30 54 / 100 70 00 00 TUSCALOOSA 68 40 51 30 54 / 100 50 00 00 CALERA 68 40 51 30 53 / 100 70 00 00 AUBURN 70 47 55 33 56 / 100 90 05 00 MONTGOMERY 71 45 55 32 59 / 100 90 05 00 TROY 71 48 55 34 58 / 100 90 05 00 && .BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY FOR ALL SECTIONS TODAY. && 50
Hazardous weather outlook, Jan 13, 1:40 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 140 PM CST THU JAN 13 2005 ALZ011>015-017>050-141330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 140 PM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THE REMNANTS OF A STRONG SQUALL LINE WILL BEGIN TO EXIT THE STATE LATER THIS AFTERNOON. WINDS OF 35 TO 45 WILL BE POSSIBLE ACROSS THE EAST CENTRAL AND SOUTHEASTERN COUNTIES THROUGH MID AFTERNOON. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). NO OTHER HAZARDOUS WEATHER IS EXPECTED. ...SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL NEED TO ACTIVATE.
In the hours before
Special weather statement, Jan 13, 12:50 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CST THU JAN 13 2005 ALZ021-131915- CLEBURNE- 1250 PM CST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 115 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 11 MILES NORTHWEST OF HEFLIN TO 18 MILES SOUTHWEST OF HEFLIN...MOVING EAST AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR HEFLIN...RANBURNE...PINEY WOODS...FRUITHURST...BORDEN SPRINGS AND EDWARDSVILLE THROUGH 115 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 13, 12:55 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1255 PM CST THU JAN 13 2005 ALZ037-132000- TALLAPOOSA- 1255 PM CST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 200 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 11 MILES WEST OF GOLDVILLE TO 9 MILES NORTHWEST OF BARNESVILLE...MOVING EAST AT 20 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR ALEXANDER CITY...BARNESVILLE...JACKSONS GAP...GOLDVILLE... DADEVILLE...NEW SITE...CAMP HILL AND DAVISTON THROUGH 200 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 13, 1:24 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 124 PM CST THU JAN 13 2005 ALZ033>036-040>042-132201- 124 PM CST THU JAN 13 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 11... AUTAUGA BIBB CHILTON COOSA DALLAS LOWNDES PERRY ALZ028>029-037>038-043>050-132201- 124 PM CST THU JAN 13 2005 THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 11... BARBOUR BULLOCK CHAMBERS CLAY ELMORE LEE MACON MONTGOMERY PIKE RANDOLPH RUSSELL TALLAPOOSA
Special weather statement, Jan 13, 1:34 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 134 PM CST THU JAN 13 2005 ALZ029-038-132030- CHAMBERS-RANDOLPH- 134 PM CST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS AND RANDOLPH COUNTIES UNTIL 230 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CORINTH TO 30 MILES SOUTHWEST OF LAFAYETTE...MOVING EAST AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR CORINTH...WEDOWEE...WADLEY...NEWELL...WOODLAND...MILLTOWN...ROANOKE AND STROUD THROUGH 230 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 13, 2:00 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CST THU JAN 13 2005 ALZ028>029-033>038-040>050-132010- 200 PM CST THU JAN 13 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 11... AUTAUGA BARBOUR BIBB BULLOCK CHAMBERS CHILTON CLAY COOSA DALLAS ELMORE LEE LOWNDES MACON MONTGOMERY PERRY PIKE RANDOLPH RUSSELL TALLAPOOSA
Special weather statement, Jan 13, 2:37 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 237 PM CST THU JAN 13 2005 ALZ047-048-132130- LEE-RUSSELL- 237 PM CST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL AND LEE COUNTIES UNTIL 330 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 15 MILES WEST OF SALEM TO 5 MILES SOUTHWEST OF HURTSBORO...MOVING EAST AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR HURTSBORO...SALEM...SEALE...SMITHS STATION...LADONIA...HOLY TRINITY AND FORT MITCHELL THROUGH 330 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:12 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 48 min |
| Jan 13, 7:52 AM CST | Tornado Warning | BMX | Pickens | 38 min |
| Jan 13, 7:57 AM CST | Severe Thunderstorm Warning | BMX | Fayette | 48 min |
| Jan 13, 7:59 AM CST | Severe Thunderstorm Warning | BMX | Marion | 31 min |
| Jan 13, 7:59 AM CST | Tornado Warning | BMX | Greene | 46 min |
| Jan 13, 8:03 AM CST | Tornado Warning | BMX | Sumter | 42 min |
| Jan 13, 8:16 AM CST | Severe Thunderstorm Warning | BMX | Winston | 59 min |
| Jan 13, 8:22 AM CST | Tornado Warning | BMX | Tuscaloosa | 58 min |
| Jan 13, 8:23 AM CST | Tornado Warning | BMX | Fayette | 52 min |
| Jan 13, 8:25 AM CST | Severe Thunderstorm Warning | BMX | Walker | 50 min |
| Jan 13, 8:31 AM CST | Tornado Warning | BMX | Tuscaloosa | 49 min |
| Jan 13, 8:57 AM CST | Tornado Warning | BMX | Walker | 63 min |
| Jan 13, 9:04 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 26 min |
| Jan 13, 9:17 AM CST | Tornado Warning | BMX | Tuscaloosa | 28 min |
| Jan 13, 9:20 AM CST | Tornado Warning | BMX | Tuscaloosa | 30 min |
| Jan 13, 9:22 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 8 min |
| Jan 13, 9:24 AM CST | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 66 min |
| Jan 13, 9:28 AM CST | Severe Thunderstorm Warning | BMX | Jefferson | 62 min |
| Jan 13, 9:50 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 40 min |
| Jan 13, 10:04 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo | 41 min |
| Jan 13, 11:11 AM CST | Severe Thunderstorm Warning | BMX | Chilton | 34 min |
| Jan 13, 11:26 AM CST | Severe Thunderstorm Warning | BMX | Autauga | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.